Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 394, NWS Tulsa, OK

July 3, 2017Creek County, Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2017, 8:55 PM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2017, 8:55 PM CDT (01:55 UTC)
Expired
Jul 3, 2017, 10:00 PM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Creek County, OK, Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 118 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 8:39 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2711 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
1.7
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WUUS54 KTSA 040155
SVRTSA
OKC037-113-117-040300-
/O.NEW.KTSA.SV.W.0394.170704T0155Z-170704T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
855 PM CDT MON JUL 3 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Osage County in northeastern Oklahoma...
  Western Creek County in northeastern Oklahoma...
  Pawnee County in northeastern Oklahoma...

* Until 1000 PM CDT

* At 855 PM CDT, severe thunderstorms were located along a line
  extending from 2 miles north of Red Rock to near Meridian, moving
  east at 35 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations in or near the path include...
  Pawnee...                         Cleveland...
  Drumright...                      Fairfax...
  Oilton...                         Shidler...
  Jennings...                       Ralston...
  Burbank...                        Hallett...
  Blackburn...                      Terlton...
  Shamrock...                       Maramec...
  Skedee...                         Grainola...
  Foraker...                        Pearsonia...
  Southwestern Kaw Lake...          Webb City...

This includes Interstate 44 between mile markers 178 and 182.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
      3678 9675 3694 9675 3700 9637 3564 9656
      3565 9662 3616 9662 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 0155Z 271DEG 33KT 3650 9719 3584 9727 

HAIL...1.00IN
WIND...70MPH
 
$$

Lacy
1 follow-up statement
598 
WWUS54 KTSA 040221
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
921 PM CDT MON JUL 3 2017

OKC037-113-117-040300-
/O.CON.KTSA.SV.W.0394.000000T0000Z-170704T0300Z/
Osage OK-Creek OK-Pawnee OK-
921 PM CDT MON JUL 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR CENTRAL OSAGE...WESTERN CREEK AND PAWNEE COUNTIES...

At 920 PM CDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Ralston to 3 miles southwest of
Perkins, moving east at 35 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. At 910 PM, the Oklahoma Mesonet site at 
         Red Rock reported a 59 mph wind gust. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations in or near the path include...
Pawnee...                         Cleveland...
Drumright...                      Fairfax...
Oilton...                         Shidler...
Jennings...                       Ralston...
Burbank...                        Hallett...
Blackburn...                      Terlton...
Shamrock...                       Maramec...
Skedee...                         Grainola...
Foraker...                        Pearsonia...
Southwestern Kaw Lake...          Webb City...

This includes Interstate 44 between mile markers 178 and 182.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
      3678 9675 3694 9675 3700 9637 3564 9656
      3565 9662 3616 9662 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 0220Z 262DEG 32KT 3658 9689 3594 9708 

HAIL...1.00IN
WIND...70MPH
 
$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:40 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 3, 6:40 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
640 PM CDT Mon Jul 3 2017

.DISCUSSION...

The discussion for the 00Z TAFs can be found below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The main concerns for aviation will be timing of storms and then
potential for low cigs in the wake of the storms on Tuesday
morning. The unsettled weather pattern continues tonight into
Tuesday. A complex of storms will sweep into the region from the
west this evening for the NE OK sites, and after midnight for the
SE OK and NW AR sites. Expect IFR or MVFR vsbys and windy
conditions with the storms. Latest data suggests that a period of
low MVFR, possibly even IFR briefly, cigs will spread over most
of the sites in the wake of the storm complex Tuesday morning.
Conditions will trend toward VFR as the day progresses, with too
low a chance for more storms to mention in the forecast at this
point.

As a side note, some late afternoon/early evening elevated storms
just north of the Tulsa airport may impact the airport if they
build south on any outflow. These storms will be weaker than the
storms to arrive later tonight.

Lacy

&&

.PREV DISCUSSION... /Issued 335 PM CDT Mon Jul 3 2017/

DISCUSSION...
Attention is focused on thunderstorm potential this evening and
overnight. MCV is noted in water vapor imagery, currently over
south central Kansas. This feature is helping storm development
just south of Pratt. Strongest low level convergence is located
over the eastern TX panhandle where an old outflow boundary
extends southeast into central Oklahoma.

The latest model solutions support a convective complex
initiating across northwest OK by late afternoon. Current thinking
is that storms will organize into a linear MCS, arriving into
northeast Oklahoma between 9-10pm and into the Tulsa area between
10pm-12am, and into western Arkansas after 1-3am. However, storms
are already ongoing across far portions of Osage County, and
scattered storm chances remain late this afternoon and early
evening, ahead of the more organized system late.

The potential for scattered showers and thunderstorms will
continue through the Fourth of July. The best chance of storms
will be Tuesday morning, associated with the overnight MCS. By
Tuesday evening, it appears the higher chance for storms will have
shifted into northwest Arkansas, associated with an upper wave.
Temperatures tonight through Wednesday will be cooler than normal
with widespread clouds and convection. By Thursday and Friday,
temperatures will return to near seasonal readings, in the lower
to mid 90s with no rain in the forecast.

The next chance for storms arrives by Saturday into Sunday,
although these chances will be on the low side given upper ridge
building to our west.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  86  68  88 /  70  60  40  40
FSM   74  86  71  89 /  70  70  60  50
MLC   73  87  70  86 /  70  50  50  40
BVO   68  85  66  88 /  60  60  30  30
FYV   67  81  67  84 /  60  60  60  50
BYV   68  81  68  82 /  40  60  60  50
MKO   71  82  67  86 /  70  60  50  40
MIO   70  83  68  86 /  60  60  50  40
F10   69  85  69  86 /  70  60  50  40
HHW   73  87  73  90 /  50  30  50  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...30
Hazardous weather outlook, Jul 3, 5:16 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
516 PM CDT Mon Jul 3 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
516 PM CDT Mon Jul 3 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Primarily Eastern Oklahoma.
	ONSET...Ongoing though main potential after 10 PM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 10 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 10 PM.

DISCUSSION...
Scattered thunderstorms had developed across parts of Northeast
Oklahoma late this afternoon ahead of a thunderstorm complex
developing to the west in Northwest Oklahoma. Scattered
thunderstorms through the mid evening hours will remain possible
mainly north of Interstate 40. An isolated severe potential with
locally strong winds and hail will be capable within any
thunderstorm development through the mid evening hours.

Late this evening and into the overnight hours...the thunderstorm
complex out west is forecast to move into Eastern Oklahoma and
spread across the region into Northwest Arkansas. A limited severe
potential will be possible across Eastern Oklahoma and Northwest
Arkansas...though the greater potential continues to be over
Eastern Oklahoma. Damaging winds of 60 to 70 miles per hour and
quarter size hail will be the main threats through the overnight
hours. Also...periods of heavy rainfall will again be possible
tonight...which could increase flash flooding concerns especially
over locations that have already received recent heavy rains.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...No Hazards.
SATURDAY AND SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms may be ongoing early Tuesday as a large storm
complex is likely to be moving across the region. Instability
across the region will allow for a continued severe potential
Tuesday. The unsettled weather pattern will continue with
thunderstorm chances Wednesday...however the trend will be for
drier and warmer weather for late week. The next cold front is
forecast to move into the region over the weekend with a chance of
thunderstorms returning.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 3, 6:55 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Tulsa OK
655 PM CDT MON JUL 3 2017

OKZ054-059-040030-
Osage OK-Pawnee OK-
655 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTH CENTRAL
PAWNEE COUNTIES UNTIL 730 PM CDT...

At 655 PM CDT, a strong thunderstorm was located near Skedee, moving
north at 5 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Pawnee...                         Fairfax...
Ralston...                        Blackburn...
Skedee...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3631 9662 3635 9684 3658 9684 3653 9651
TIME...MOT...LOC 2355Z 191DEG 6KT 3641 9671

Lacy
Special weather statement, Jul 3, 7:33 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
733 PM CDT MON JUL 3 2017

OKZ054-059-040100-
Osage OK-Pawnee OK-
733 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND CENTRAL
PAWNEE COUNTIES UNTIL 800 PM CDT...

At 732 PM CDT, a cluster of strong thunderstorms was centered 4
miles northwest of Hominy, moving northeast at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Pawhuska...                       Hominy...
Cleveland...                      Barnsdall...
Wynona...                         Osage...
Blackburn...                      Pershing...
Nelagoney...                      Tallant...

LAT...LON 3625 9632 3640 9668 3679 9648 3664 9602
TIME...MOT...LOC 0032Z 208DEG 25KT 3647 9643

Lacy
Special weather statement, Jul 3, 7:42 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
742 PM CDT MON JUL 3 2017

OKZ054-040115-
Osage OK-
742 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 815 PM
CDT...

At 742 PM CDT, a strong thunderstorm was located near Fairfax, moving
northeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Fairfax...                        Burbank...

LAT...LON 3654 9670 3665 9679 3683 9655 3659 9638
TIME...MOT...LOC 0042Z 240DEG 14KT 3661 9670

Lacy
Special weather statement, Jul 3, 8:03 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
803 PM CDT MON JUL 3 2017

OKZ054-040130-
Osage OK-
803 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSAGE COUNTY UNTIL 830 PM
CDT...

At 803 PM CDT, strong thunderstorms were located along a line
extending from 7 miles northwest of Wynona to 9 miles north of
Cleveland to 3 miles southeast of Hominy. Movement was east at 15
mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Pawhuska...                       Skiatook...
Hominy...                         Wynona...
Nelagoney...                      Pershing...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3684 9621 3653 9620 3636 9601 3633 9635
      3642 9653 3665 9656
TIME...MOT...LOC 0103Z 253DEG 13KT 3659 9645 3644 9645 3640 9635

Lacy
Local storm report, Jul 3, 8:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             HOMINY                  36.41N 96.39W
07/03/2017  E1.00 INCH       OSAGE              OK   EMERGENCY MNGR

            PENNY TO QUARTER SIZE HAIL.

&&

AEJ
Special weather statement, Jul 3, 8:30 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
830 PM CDT MON JUL 3 2017

OKZ054-040200-
Osage OK-
830 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 900 PM
CDT...

At 829 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Fairfax to 10 miles northeast of
Ralston. Movement was northeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms. Locally heavy rainfall is also expected with these
storms.

Locations in or near the path include...
Pawhuska...                       Fairfax...
Shidler...                        Burbank...
Pershing...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3682 9664 3661 9623 3649 9656 3663 9682
TIME...MOT...LOC 0129Z 233DEG 7KT 3663 9668 3658 9657

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:33 PM CDTSpecial Weather StatementTSAOsage27 min
Jul 3, 7:42 PM CDTSpecial Weather StatementTSAOsage33 min
Jul 3, 8:03 PM CDTSpecial Weather StatementTSAOsage27 min
Jul 3, 8:13 PM CDTAreal Flood AdvisoryTSAOsage3 hr
Jul 3, 8:27 PM CDTFlash Flood WarningTSAOsage8 hr
Jul 3, 8:30 PM CDTSpecial Weather StatementTSAOsage30 min
Jul 3, 8:51 PM CDTFlash Flood WarningTSAOsage8 hr
Jul 3, 9:23 PM CDTAreal Flood AdvisoryTSACherokee3 hr
Jul 3, 9:39 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee51 min
Jul 3, 10:14 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa61 min
Jul 3, 10:28 PM CDTSpecial Weather StatementTSATulsa47 min
Jul 3, 10:38 PM CDTSevere Thunderstorm WarningTSAOkfuskee67 min
Jul 3, 10:59 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Jul 3, 11:09 PM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa, Wagoner4 hr
Jul 3, 11:09 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa51 min
Jul 3, 11:37 PM CDTTornado WarningTSAOkmulgee18 min
Jul 3, 11:49 PM CDTTornado WarningTSAMuskogee, Okmulgee, Wagoner26 min
Jul 4, 12:02 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Wagoner28 min
Jul 4, 12:04 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Okmulgee, Wagoner41 min
Jul 4, 12:46 AM CDTSpecial Weather StatementTSAMuskogee, Pittsburg59 min
Jul 4, 1:24 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah66 min
Jul 4, 1:29 AM CDTSpecial Weather StatementTSALatimer, Pushmataha61 min
Jul 4, 3:36 AM CDTSpecial Weather StatementTSALatimer, Pushmataha39 min
Jul 4, 3:58 AM CDTSpecial Weather StatementTSALatimer32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.